Alert archive / Georgia / Special Weather Statements in 2017

Special Weather Statement, NWS Atlanta, GA

June 4, 2017Crawford County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 4, 2017, 1:49 PM EDT for Crawford County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2017, 1:49 PM EDT (17:49 UTC)
Expired
Jun 4, 2017, 2:30 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Crawford County, GA

The radar

The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 5.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 205 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
205 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

698 
WWUS82 KFFC 041749
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT SUN JUN 4 2017
 
GAZ081-082-041830-
Bibb GA-Crawford GA-
149 PM EDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIBB AND CRAWFORD
COUNTIES UNTIL 230 PM EDT...

At 146 PM EDT...a strong thunderstorm was between Roberta and 
Friendship, moving north at 5 mph.

  HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and 
           frequent cloud-to-ground lightning. 

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light, unsecured objects. Heavy rain will cause temporary 
           street flooding, especially in poor drainage areas. 

Some locations in the path of this storm include
Roberta, Knoxville and Sandy Point. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3262 8390 3264 8399 3281 8401 3281 8386
      3273 8376
TIME...MOT...LOC 1746Z 195DEG 6KT 3267 8391 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 4, 11:56 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 4, 11:56 AM EDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1156 AM EDT Sun Jun 4 2017

...SHORT TERM UPDATE...

did an update to the pop and wx grids to blend more with WRF/HRRR
in the next 6-8 hours which seems reasonable given the increasing
SB CAPE values on all sides surrounding the rain shield located
over north central GA. 2500 j/kg sb cape values are nosing into
the ATL metro which is likely allowing the spawning of the current
activity. The blend allows pops to peak early in the north part of
the area with a decrease late...the southern part of the forecast
area has increasing pops through the day which makes sense given
current trends.

30

&&

.PREV DISCUSSION... /Issued 734 AM EDT Sun Jun 4 2017/

PREV DISCUSSION... /Issued 423 AM EDT Sun Jun 4 2017/

SHORT TERM /Today through Monday/...
As has been advertised for quite some time, today and Monday will be
unsettled with periods of widespread showers and thunderstorms. A
moist airmass continues to work its way northward from the Gulf of
Mexico with current analyzed precipitable water values in the 1.5 to
1.8 inch range across the CWA. Models indicate PWAT values will
continue to surge into the two inch range by this afternoon which
nears or exceeds the maximum values for this time of year based on
sounding climatology. Needless to say with this moist airmass in
place, heavy rainfall is going to be the primary concern through the
short term. Shower coverage is already beginning to increase across
eastern Alabama in association with a weak shortwave moving
northeastward. With a moist southwest flow aloft, the trend of
increasing precipitation coverage will continue through the day
today with locally heavy rainfall becoming more likely as convection
increases.

Some lingering showers/thunderstorms can be expected overnight
before coverage increases again on Monday as a cold front works its
way into the area. While the severe threat will remain limited given
weak shear, heavy rainfall will continue to be the primary threat
with a very moist airmass remaining in place ahead of the cold
front. Forecast rainfall totals from Sunday into Monday will exceed
an inch for most locations while some localized areas could see
rainfall totals around two inches.

Given the abundant cloud cover and rainfall, high temperatures today
and Monday will remain a few degrees below average, though with such
a moist airmass in place it will still feel quite muggy.

RW

LONG TERM /Monday Night through Saturday/...
Extended period begins wet, but dries quickly. Aforementioned cold
front moving through the state Monday will keep pops high across
the far south CWA Tuesday as the front exits the region. Extended
models are in fairly good agreement that weak high pressure will
build into the region behind the front, with nearly zonal flow
over the area. Next system looks to approach the region Saturday,
but with timing and synoptic differences in the long term models,
have opted to keep pops minimal to none.

Temperatures will see a gradual warming trend through the week,
but even by Saturday will still only be in the mid 80s. Have
generally gone with a blend of the model solutions for both highs
and lows through the week.

31

AVIATION...
12Z Update...
Showers and isolated thunderstorms have begun to develop this
morning, and the trend will increase through the afternoon when
coverage will be more widespread. TAFs reflect increase in
convective coverage by midday. Winds this morning are mostly
light and variable outside of convection but may trend
southeastward by mid-morning before eventually shifting to the
southwest by evening. MVFR ceilings become more likely overnight
with some lingering shra/tsra activity possible. Overall
convective coverage will again increase on Monday ahead of an
approaching cold front.

//ATL Confidence...12Z Update...
Low to medium confidence on wind direction this morning.
Medium confidence on other elements.

RW

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          86  69  83  67 /  70  60  70  60
Atlanta         83  69  81  68 /  80  60  70  60
Blairsville     78  63  76  62 /  70  60  70  60
Cartersville    81  68  81  66 /  80  60  70  60
Columbus        85  71  84  70 /  80  60  70  60
Gainesville     81  67  80  66 /  70  60  70  60
Macon           87  70  85  69 /  70  60  70  60
Rome            82  69  81  66 /  70  60  70  50
Peachtree City  82  68  82  68 /  80  60  70  60
Vidalia         88  72  87  71 /  40  30  70  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...30
LONG TERM....BDL
AVIATION...30
Hazardous weather outlook, Jun 4, 5:06 AM EDT, 8 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
506 AM EDT Sun Jun 4 2017

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-051200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
506 AM EDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Today and Tonight...

Scattered thunderstorms are expected across portions of north
and central Georgia this morning through this evening. Isolated
storms could be strong with the main hazards being strong gusty
winds, frequent lightning and heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

There will be a chance of showers and thunderstorms Monday and
Tuesday. Drier air will spread into Georgia on Wednesday and
greatly diminish any thunderstorm potential through Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jun 4, 12:44 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1244 PM EDT SUN JUN 4 2017

GAZ022-033-034-044-045-041730-
North Fulton GA-DeKalb GA-Forsyth GA-Gwinnett GA-South Fulton GA-
1244 PM EDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...WESTERN DEKALB...
SOUTHWESTERN FORSYTH...WESTERN GWINNETT AND NORTHEASTERN SOUTH FULTON
COUNTIES UNTIL 130 PM EDT...

At 1242 PM EDT...a line of strong thunderstorms extended from
Roswell to near Brookhaven to East Point, moving northeast at 20 mph.

  HAZARD...Up to 30 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Atlanta, Decatur, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Dunwoody, East Point, Milton, Duluth, College Park, Lilburn,
Chamblee, Norcross, Doraville, Clarkston, Hapeville, Avondale
Estates, Berkeley Lake and Pine Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3394 8412 3369 8425 3365 8452 3392 8443
      3398 8438 3401 8440 3410 8438 3420 8416
TIME...MOT...LOC 1642Z 223DEG 17KT 3403 8433 3384 8436 3368 8447

WIND...40MPH
Special weather statement, Jun 4, 1:25 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
125 PM EDT SUN JUN 4 2017

GAZ034-045>047-057-041830-
Walton GA-Rockdale GA-DeKalb GA-Gwinnett GA-Henry GA-
125 PM EDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WALTON...ROCKDALE...
SOUTHEASTERN DEKALB...SOUTHEASTERN GWINNETT AND NORTHWESTERN HENRY
COUNTIES UNTIL 230 PM EDT...

At 124 PM EDT...a line of strong thunderstorms extended from near
Snellville to near Lovejoy. These storms were nearly stationary.

  HAZARD...Up to 30 mph wind, occasional cloud-to-ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of these storms include
McDonough, Conyers, Stockbridge, Snellville, Lilburn, Loganville,
Stone Mountain, Lithonia, Lakeview Estates, Mountain Park, Milstead,
Belmont, Richardson Park, Arabia Mountain, Big Haynes Creek Park,
Redan, Rosebud, Hidden Valley Park, Panola Mountain State Park and
Flippen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3349 8428 3353 8429 3355 8428 3355 8426
      3358 8426 3359 8424 3361 8426 3390 8413
      3385 8382 3374 8392 3343 8417 3345 8429
      3348 8429
TIME...MOT...LOC 1724Z 307DEG 2KT 3382 8405 3347 8428

WIND...40MPH
Special weather statement, Jun 4, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
149 PM EDT SUN JUN 4 2017

GAZ081-082-041830-
Bibb GA-Crawford GA-
149 PM EDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIBB AND CRAWFORD
COUNTIES UNTIL 230 PM EDT...

At 146 PM EDT...a strong thunderstorm was between Roberta and
Friendship, moving north at 5 mph.

  HAZARD...Up to 40 mph wind, pea sized hail, heavy rain and
           frequent cloud-to-ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light, unsecured objects. Heavy rain will cause temporary
           street flooding, especially in poor drainage areas.

Some locations in the path of this storm include
Roberta, Knoxville and Sandy Point.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3262 8390 3264 8399 3281 8401 3281 8386
      3273 8376
TIME...MOT...LOC 1746Z 195DEG 6KT 3267 8391

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 10:35 PM EDTSpecial Weather StatementFFCPolk25 min
Jun 4, 6:03 AM EDTSpecial Weather StatementFFCTowns27 min
Jun 4, 7:30 AM EDTSpecial Weather StatementFFCForsyth30 min
Jun 4, 12:44 PM EDTSpecial Weather StatementFFCDeKalb, Fulton46 min
Jun 4, 1:25 PM EDTSpecial Weather StatementFFCHenry, Rockdale65 min
Jun 4, 1:58 PM EDTSpecial Weather StatementFFCGreene, Morgan, Putnam47 min
Jun 4, 2:32 PM EDTSpecial Weather StatementFFCHenry, Spalding43 min
Jun 4, 2:50 PM EDTSpecial Weather StatementFFCPutnam40 min
Jun 4, 3:28 PM EDTFlash Flood WarningFFCJasper, Jones, Putnam6 hr
Jun 4, 3:49 PM EDTRiver Flood WarningFFCForsyth, Fulton5 hr
Jun 4, 3:57 PM EDTSpecial Weather StatementFFCButts, Lamar48 min
Jun 4, 4:12 PM EDTSpecial Weather StatementFFCHarris48 min
Jun 4, 4:17 PM EDTSpecial Weather StatementFFCBaldwin, Jones43 min
Jun 4, 4:41 PM EDTSpecial Weather StatementFFCHouston49 min
Jun 4, 4:46 PM EDTSpecial Weather StatementFFCCoweta44 min
Jun 4, 4:59 PM EDTSpecial Weather StatementFFCCatoosa, Murray, Walker, Whitfield46 min
Jun 4, 5:04 PM EDTSpecial Weather StatementFFCLamar, Monroe, Upson41 min
Jun 4, 5:22 PM EDTSpecial Weather StatementFFCBibb, Crawford, Peach, Twiggs, Wilkinson53 min
Jun 4, 5:48 PM EDTSpecial Weather StatementFFCJones, Monroe, Wilkinson57 min
Jun 4, 6:10 PM EDTSpecial Weather StatementFFCFannin, Gilmer, Murray, Whitfield50 min
Jun 4, 6:55 PM EDTSpecial Weather StatementFFCTalbot50 min
Jun 4, 7:07 PM EDTSpecial Weather StatementFFCGilmer, Murray, Walker, Whitfield53 min
Jun 4, 7:37 PM EDTFlash Flood WarningFFCGordon, Murray6 hr
Jun 4, 7:45 PM EDTSpecial Weather StatementFFCTelfair45 min
Jun 4, 7:52 PM EDTSpecial Weather StatementFFCCherokee38 min

Nearby

Special Weather Statements in Georgia, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.